Before taking them make sure you don't have low/border line blood pressure. A guest at our house started to take antihistamines two weeks before her trip and during her stay.
She passed out in a restaurant, two doctors arrived to revive her, when I was asked if she was taking any medication, my reply was antihistamines to ward off prickly heat, the doctor then said---low blood pressure and antihistamines are not compatible!
An overnight stay and most of her last day was spent in a private hospital in Corfu Town, not an experience we or she would want to repeat.
I'm not scaremongering, but please check with your GP if your in any doubt before taking them.
Actually, Sooz, antihistamines are not advised for people with high blood pressure.
I have low BP and have been taking antihistamines for years, but not the over the counter type. Mine were prescribed by my regular physician and I have no side effects.
Maggy : your friend's reaction may not have been caused by the drugs, and I'm really surprised at what the doctor said. It may be advisable for her to consult her own physician when she returns home. This may have just been a coincidence.
Vasovagal response can be caused by a number of things, I get these regularly, and so did my mother. For me, what triggers them is standing up too quickly, stress, heat, hunger, or on the contrary too big a meal, dehydration, intense emotion.
I've lived with it since I was about 5 years old, and learned to anticipate them. But it's scary at the time, I still can't get used to it.
If you wish to post a reply to this thread you must first Login
If you are not already registered you must first register
All Rights Reserved. No part of the Corfu Travel Guide web site may be reproduced without permission.
Infringement will be pursued.
The Corfu Travel
Guide and Lefkada Travel Guides are brought to you by Agni Travel.
Agni Travel is the sister company of Taverna Agni and also the sponsor of the Agni Animal Welfare Fund